Journal article icon

Journal article

Diffusion of particles with short-range interactions

Abstract:

A system of interacting Brownian particles subject to short-range repulsive potentials is considered. A continuum description in the form of a nonlinear diffusion equation is derived systematically in the dilute limit using the method of matched asymptotic expansions. Numerical simulations are performed to compare the results of the model with those of the commonly used mean-field and Kirkwood-superposition approximations, as well as with Monte Carlo simulation of the stochastic particle syst...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Files:
Publisher copy:
10.1137/17M1118543

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS Division
Department:
Mathematical Institute
Role:
Author
More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Oxford college:
Mansfield College
Role:
Author
More by this author
Institution:
University of Oxford
Division:
MPLS Division
Department:
Computer Science
Role:
Author
More from this funder
Name:
Engineering and Physical Sciences Research Council
Grant:
Cross-Discipline Interface Programme grant EP/I017909/1
More from this funder
Name:
St John’s College Research Centre
Publisher:
Society for Industrial and Applied Mathematics
Journal:
SIAM Journal on Applied Mathematics More from this journal
Volume:
77
Issue:
6
Pages:
2294–2316
Publication date:
2017-12-21
Acceptance date:
2017-10-10
DOI:
EISSN:
1095-712X
ISSN:
0036-1399
Keywords:
Pubs id:
pubs:736970
UUID:
uuid:6f7d0c1d-7f8c-4b22-ab81-3a73719fc5cd
Local pid:
pubs:736970
Source identifiers:
736970
Deposit date:
2017-10-18

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP